Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Suffering from asthma. On steroids and antibiotic for viral infection on chest. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
hello wonder if you could advise me.

i am an asthma suffer and last week cought a common cold my peak flow is normally around 410. i have visited my docter on thursday last week to double check my lungs as every time previous i have ended upwith a viral infection on my chest which has taken seriods and antibiotics to clear it as well as uping my inhalers brown 4 times am & pm and XXXXXXX long term reliever 2 twice daily. my peak follow was still above 85%. she did give me some antibiotics just incase i deteriorated over the weekend.

well heres my dilema i feel loads better still a bit sniffly when i blow its now clear and not XXXXXXX and coughing first thing and just after i do my peak flow which i cant get above 360 even though i am using all my medsi dont feel rough and my chest doesnt hurt but i am coughing up pale stuff when i do cough (i have had way worse). well here my question do i start taking the antibiotics or do i need oral steriods?

Thank you

Posted Tue, 14 Aug 2012 in Asthma and Allergy
Answered by Dr. Rakesh Madhyastha 8 hours later

Thanks for the query

I need to know a little more in order to come to a good conclusion

1. Do you have fever?
2. Is the cough bad? What is amout of mucous that comes each time you cough?
3. Is your asthma under control?
4. Have you taken any medicines for the common cold?

Please get back to me, I am awaiting your reply

I wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor